MAUDE Adverse Event Report: BECKMAN COULTER ACCESS VITAMIN B12 REAGENT; RADIOASSAY, B12

BECKMAN COULTER ACCESS VITAMIN B12 REAGENT; RADIOASSAY, B12
Model Number 33000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not provide patient demographics such as weight, ethnicity or race.The access b12 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of this incident.No hardware errors, flags or other assay issues were reported in conjunction with this event.The cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2019 the customer reported that non-reproducible elevated vitamin b12 (access vitamin b12) results had been generated on the customer's unicel dxi800 immunoassay system (serial number (b)(4)) for one patient sample.The initial elevated vitamin b12 result was 219.23 pmol/l was released from the laboratory.The sample was sent to another laboratory and repeated with an alternate method (not provided); result provided was <111 pmol/l.There was no report of change to patient care or treatment.Calibration, quality control and system check were all performing within specifications at the time of the incident.Information regarding patient sample collection and processing was not provided.

Brand Name
ACCESS VITAMIN B12 REAGENT
Common Device Name
RADIOASSAY, B12
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8331842
Report Number2122870-2019-01046
Device Sequence Number16552816
Product Code CDD
UDI-Device Identifier15099590224301
UDI-Public(01)15099590224301(17)190630(11)180630(10)831320
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K140496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number33000
Device Catalogue Number33000
Device Lot Number831320
Distributor Facility Aware Date01/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date02/12/2019
Patient Sequence Number1
Patient Age39 YR